Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 25, 2021, 7:25 PM EDT for Bartow County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2021, 7:25 PM EDT (23:25 UTC)
- Expired
- Mar 25, 2021, 8:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Bartow County, GA
The radar
The Atlanta radar (KFFC), 106 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 397 m²/s²
- 0-3 km storm-relative helicity
- 647 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
634
WWUS82 KFFC 252325
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
725 PM EDT Thu Mar 25 2021
GAZ019-020-030-260000-
Polk GA-Bartow GA-Floyd GA-
725 PM EDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POLK...WESTERN BARTOW
AND SOUTHEASTERN FLOYD COUNTIES UNTIL 800 PM EDT...
At 724 PM EDT...a strong thunderstorm was near Cave Spring, or 7
miles north of Cedartown...moving northeast at 55 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Cartersville, Cedartown, Adairsville, Euharlee, Aragon, Cave
Spring, Kingston, Taylorsville, Cassville, Lindale, Seney and
Stilesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
A tornado watch remains in effect. Continue to monitor NOAA Weather
Radio...weather.gov or other media outlets for further statements or
possible warnings on these storms.
LAT...LON 3440 8493 3433 8480 3412 8482 3399 8529
3417 8537
TIME...MOT...LOC 2324Z 239DEG 47KT 3412 8524
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 25, 3:48 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Mar 25, 3:48 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 348 PM EDT Thu Mar 25 2021 .SHORT TERM /Tonight through Friday Night/... Widespread showers and a few thunderstorms are underway across north Georgia this afternoon, mainly along and north of a line from Cedartown to Roswell to Flowery Branch, where a warm front is situated. This warm front is extending out from a surface low located over the ArkLaMiss, placing the CWA within a warm, moist, unstable environment this afternoon. A Tornado Watch is in effect for northwestern GA until 9 PM EDT, where 0-1 km SRH values are an impressive 350-450 m^2/s^2. In addition to the tornado threat, this area will be ripe for supercells capable of large hail and damaging wind gusts through the afternoon and evening. The threat for severe storms will continue overnight into early Friday morning as the surface low (at that point located over the Great Lakes region) drives a cold front across the CWA from west to east. CAMs generally show a broken line of storms entering northwestern GA around 02z-04z, pushing through metro Atlanta between 05z-10z. The threat for severe storms will continue to be maximized across northern and western GA, where several severe weather parameters are forecast to come together. At the upper levels, a strong shortwave trough will lift northeast across the Great Lakes region overnight, maintaining broad ascent across the CWA (though the strongest upper dynamics will remain well to our northwest). Still, some 65-75 kts of bulk shear will be in place over northern and western GA overnight. In addition, 0-3 km SRH values of 350-450+ m^2/s^2 and 0-1 km SRH values of 250-350+ m^2/s^2 will maintain a threat for organized, rotating storms with tornadic potential. RAP and NAM significant tornado parameter values across this portion of the CWA are 3 to 6, so the concern for isolated tornadoes (some strong and/or long-tracked possible) is certainly there. Even with the nighttime arrival of the storms, MUCAPE will be 1000-1500 J/kg and forecast soundings suggest mid- level lapse rates around 7.5-8.0 C/km, so large hail will also be a threat with the storms overnight. The line of storms will continue progressing eastward tomorrow morning into the afternoon across central and eastern GA, but severe storm parameters look to be much more marginal. That said, decent shear and instability could make for a few strong to severe storms. Martin && .LONG TERM /Saturday through Thursday/... At the start the forecast period on Saturday, the lingering frontal boundary will begin to quickly lift back north across north Georgia as a warm front. The best chance for rainfall will thus be across the northern third or so of the area on Saturday. Some embedded thunderstorm activity will be possible Saturday initially associated with elevated instability north of the warm front. Rainfall coverage will diminish farther south of the cold front where temperatures will soar well into the 80s in central Georgia. On Sunday, shower and thunderstorm coverage will increase appreciably as the cold front pushes southeastward into the CWA. The threat for strong/severe thunderstorms appears considerably lower with this system at this time as dynamics will be much more limited, though a few stronger storms can't be ruled out. The primary risk from Saturday into Sunday will be additional heavy rainfall and flooding concerns across far north Georgia. These areas will have already seen several inches of rain prior to the weekend event, which could add another 1-2 inches of rainfall. Guidance diverges by next week with respect to the evolution of the upper low over the Southwest. The GFS maintains a southern track shortwave along the Gulf Coast while the ECMWF lifts the low northeastward into the Plains. At this point, kept slight chance to low end chance PoPs on Tuesday given uncertainty. By midweek, the next surface front approaches bringing increasing rain chances areawide. RW && AVIATION... 18Z Update... Widespread SHRA and TSRA are underway across north GA, generally north of a line from Cedartown to Roswell to Flowery Branch. As a result, there are isolated locations reporting MVFR and IFR visbys and cigs across north GA. Winds will generally be SE at 15-20 kts with gusts up to 35 kts through the evening, becoming SW late this evening/tonight (with periods of VRB winds due to nearby storms). Have VCSH prevailing at all metro Atlanta TAF sites until 04z, at which point hi-res models bring a broken line of storms into metro Atlanta from the west. Maintaining a PROB30 for TSRA for 04z-10z at metro TAF sites, during which period cigs will likely fall to MVFR. Precip should exit metro Atlanta and cigs should recover around 12z-14z tomorrow. //ATL Confidence...18Z Update... Medium confidence on all elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 63 78 57 80 / 70 40 20 50 Atlanta 61 75 60 81 / 70 30 30 40 Blairsville 55 73 49 71 / 90 20 30 80 Cartersville 57 75 55 80 / 70 20 40 60 Columbus 65 77 64 85 / 60 50 20 10 Gainesville 61 75 55 75 / 80 30 30 70 Macon 67 77 63 86 / 50 50 20 20 Rome 56 76 53 79 / 80 10 40 70 Peachtree City 62 75 59 83 / 70 40 20 30 Vidalia 68 84 66 88 / 10 30 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday morning for the following zones: Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson... Fannin...Floyd...Gilmer...Gordon...Lumpkin...Murray...Pickens... Polk...Towns...Union...Walker...White...Whitfield. Tornado Watch until 9 PM EDT this evening for the following zones: Bartow...Catoosa...Chattooga...Dade...Floyd...Gordon... Murray...Polk...Walker...Whitfield. && SHORT TERM...Martin LONG TERM....RW AVIATION...Martin
Hazardous weather outlook, Mar 25, 2:22 PM EDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 222 PM EDT Thu Mar 25 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 222 PM EDT Thu Mar 25 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Numerous thunderstorms are expected across north and central Georgia this afternoon through the overnight hours as a strong frontal system moves across the area. Several storms could become severe, especially across northwestern Georgia. Primary threats include tornadoes, damaging wind gusts, and hail. A Tornado Watch is in effect for northwestern Georgia until 9 PM EDT. There is also the potential for periods of heavy rain across north Georgia, which could lead to localized flash flooding and river flooding through the overnight hours. A Flash Flood Watch remains in effect for north Georgia as a result. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated to scattered thundersorms will continue across portions of central and eastern Georgia on Friday as the surface front continues to push through the forecast area. There is a chance of thunderstorms and heavy rain over portions of north and central Georgia on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotters activation is requested through Friday morning across north and central Georgia. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Mar 25, 2:48 PM EDT, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
248 PM EDT Thu Mar 25 2021
GAZ019-020-030-031-251915-
Polk GA-Bartow GA-Paulding GA-Floyd GA-
248 PM EDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK...BARTOW...
NORTHERN PAULDING AND SOUTHEASTERN FLOYD COUNTIES UNTIL 315 PM EDT...
At 248 PM EDT...a strong thunderstorm was over Seney, or 8 miles
northeast of Cedartown...moving east at 50 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rome, Cartersville, Cedartown, Rockmart, Euharlee, Emerson, Aragon,
White, Kingston, Taylorsville, Cassville, Fish Creek, Lindale, Red
Top Mountain State Park, George Washington Carver St Pk, Seney, Pine
Log and Stilesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3428 8506 3436 8473 3425 8465 3410 8466
3396 8521 3414 8528
TIME...MOT...LOC 1848Z 251DEG 45KT 3409 8514
WIND...40MPHLocal storm report, Mar 25, 3:20 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 3 E CEDARTOWN 34.02N 85.20W
03/25/2021 POLK GA DEPT OF HIGHWAYS
THE HIGHWAY DEPARTMENT REPORTED TREES AND POWER LINES
BLOWN DOWN AT THE POLK COUNTY MEDICAL CENTER ON ROCKMART
HIGHWAY
&&
EVENT NUMBER FFC2100061
20Special weather statement, Mar 25, 3:38 PM EDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT Thu Mar 25 2021
GAZ014-021-022-033-252015-
Dawson GA-North Fulton GA-Cherokee GA-Forsyth GA-
338 PM EDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON...NORTH FULTON...
CHEROKEE AND FORSYTH COUNTIES UNTIL 415 PM EDT...
At 337 PM EDT...a strong thunderstorm was over Holly Springs, or near
Canton...moving east at 45 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Canton, Cumming, Milton, Woodstock, Sugar Hill, Holly Springs, Ball
Ground, Free Home, Buffington, Hickory Flat, Drew, Kellogg Creek,
Coal Mountain, Hightower, Matt, Lathemtown, Hobgood Park, Union Hill,
Oak Grove and Birmingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3420 8404 3418 8406 3413 8409 3408 8462
3417 8464 3429 8450 3441 8410
TIME...MOT...LOC 1937Z 256DEG 40KT 3417 8452
WIND...40MPHLocal storm report, Mar 25, 4:21 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM TSTM WND DMG 1 SW MOUNTAINTOWN 34.75N 84.57W
03/25/2021 GILMER GA PUBLIC
APPROXIMATELY 15 TREES BLOWN DOWN OR SNAPPED ALONG
RIDGE ROAD.
&&
EVENT NUMBER FFC2100062
NLISTSpecial weather statement, Mar 25, 6:41 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
641 PM EDT Thu Mar 25 2021
GAZ002>005-011-012-252315-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-Gordon GA-Murray GA-
641 PM EDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTOOGA...
WHITFIELD...SOUTHEASTERN CATOOSA...SOUTHEASTERN WALKER...NORTHWESTERN
GORDON AND WESTERN MURRAY COUNTIES UNTIL 715 PM EDT...
At 640 PM EDT...a strong thunderstorm was over Naomi, or near
Lafayette...moving northeast at 50 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dalton, Lafayette, Chatsworth, Varnell, Eton, Tunnel Hill, Resaca,
Naomi, Sumac, Subligna, Suttles Mill, Rocky Face, Tilton, Mill Creek,
Beaverdale, Dawnville, Villanow, Nickelsville and North Georgia
Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3496 8488 3483 8474 3462 8474 3457 8506
3459 8507 3459 8511 3456 8512 3453 8528
3469 8532
TIME...MOT...LOC 2240Z 239DEG 45KT 3466 8521
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Mar 25, 7:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
725 PM EDT Thu Mar 25 2021
GAZ019-020-030-260000-
Polk GA-Bartow GA-Floyd GA-
725 PM EDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POLK...WESTERN BARTOW
AND SOUTHEASTERN FLOYD COUNTIES UNTIL 800 PM EDT...
At 724 PM EDT...a strong thunderstorm was near Cave Spring, or 7
miles north of Cedartown...moving northeast at 55 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Cartersville, Cedartown, Adairsville, Euharlee, Aragon, Cave
Spring, Kingston, Taylorsville, Cassville, Lindale, Seney and
Stilesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
A tornado watch remains in effect. Continue to monitor NOAA Weather
Radio...weather.gov or other media outlets for further statements or
possible warnings on these storms.
LAT...LON 3440 8493 3433 8480 3412 8482 3399 8529
3417 8537
TIME...MOT...LOC 2324Z 239DEG 47KT 3412 8524
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:01 AM EDT | Special Weather Statement | FFC | Harris | 14 min |
| Mar 25, 6:23 AM EDT | Special Weather Statement | FFC | Harris | 37 min |
| Mar 25, 6:53 AM EDT | Special Weather Statement | FFC | Meriwether, Pike, Troup | 37 min |
| Mar 25, 10:37 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 53 min |
| Mar 25, 11:19 AM EDT | Special Weather Statement | FFC | Gordon, Murray, Whitfield | 41 min |
| Mar 25, 11:46 AM EDT | Flash Flood Warning | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 10 hr |
| Mar 25, 12:00 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Murray | 30 min |
| Mar 25, 12:02 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 28 min |
| Mar 25, 12:17 PM EDT | River Flood Warning | FFC | Dade | 31 hr |
| Mar 25, 12:21 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Haralson, Polk | 24 min |
| Mar 25, 12:41 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cobb, Floyd, Paulding, Polk | 49 min |
| Mar 25, 1:04 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Forsyth, Fulton | 26 min |
| Mar 25, 1:09 PM EDT | Special Weather Statement | FFC | Towns, Union | 36 min |
| Mar 25, 1:30 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Cherokee, Cobb, Forsyth, Fulton, Gwinnett and 2 more | 45 min |
| Mar 25, 2:03 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd, Gordon, Polk | 42 min |
| Mar 25, 2:13 PM EDT | Special Weather Statement | FFC | Banks, Hall | 47 min |
| Mar 25, 2:42 PM EDT | River Flood Warning | FFC | Catoosa | 43 hr |
| Mar 25, 2:48 PM EDT | Special Weather Statement | FFC | Bartow, Polk | 27 min |
| Mar 25, 2:50 PM EDT | Tornado Warning | FFC | Banks, Jackson, Madison | 11 min |
| Mar 25, 3:07 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding, Polk | 38 min |
| Mar 25, 3:28 PM EDT | Flash Flood Warning | FFC | Bartow, Chattooga, Floyd, Gordon, Polk | 13 hr |
| Mar 25, 3:38 PM EDT | Special Weather Statement | FFC | Cherokee, Forsyth | 37 min |
| Mar 25, 4:18 PM EDT | Tornado Warning | FFC | Floyd, Polk | 57 min |
| Mar 25, 4:49 PM EDT | River Flood Warning | FFC | Chattooga | 35 hr |
| Mar 25, 4:59 PM EDT | Tornado Warning | FFC | Bartow, Floyd | 46 min |
| Mar 25, 5:34 PM EDT | Flash Flood Warning | FFC | Fannin, Gilmer, Murray, Towns, Union, Whitfield | 10 hr |
| Mar 25, 5:37 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Pickens | 38 min |
| Mar 25, 6:41 PM EDT | Special Weather Statement | FFC | Whitfield | 34 min |
| Mar 25, 7:37 PM EDT | River Flood Warning | FFC | Whitfield | 4 days |
| Mar 25, 7:45 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Fulton, Paulding | 45 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.